Georgia, 2007Hail and Damaging Winds in Georgia, July 1, 2007
July 1, 2007 · NWS CHS · 14 events in 9 counties and zones
A frontal boundary to the north allowed for various boundary and sea breeze interactions within a moist and unstable environment. This produced slow-moving severe storms associated with moderate flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary to the north allowed for various boundary and sea breeze interactions within a moist and unstable environment. This produced slow-moving severe storms associated with moderate flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 1, 12:42 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 1, 12:42 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT SUN JUL 1 2007
.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH THE FORECAST AREA
TODAY. HIGH PRESSURE WILL PUSH SOUTHWARD INTO THE AREA DURING THE
FIRST HALF OF THE WEEK WHILE THE COLD FRONT STALLS OUT SOUTH OF THE
AREA MONDAY THROUGH WEDNESDAY...THEN DISSIPATES WEDNESDAY NIGHT.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST TOWARD THE END OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WEAK COLD FRONT WILL PUSH THROUGH THE CWA TONIGHT. WITH A N-NE
FLOW...THE SEA BREEZE CONTINUES THE STRUGGLE TO MOVE INLAND.
VISIBLE SATELLITE DEPICTS MOSTLY CLEAR SKIES IN GA WITH
TEMPERATURES RISING INTO THE LOW 90S...THIS WILL LIKELY SPARK
CONVECTION. ADJUSTED KCHS/KJAX SOUNDINGS SUPPORT THE BEST
INSTABILITY IN THE GA ZONES TODAY. LAPSE RATES ARE 9.5
C/KM...CAPES ARE NEARLY 3000 J/KG....LI/S ARE CLOSE TO -7 AND
PWATS ARE OVER 2 INCHES. THESE PARAMETERS SUGGEST A GOOD CHANCE
THAT SOME STORMS COULD BECOME STRONG THIS AFTERNOON WITH HEAVY
RAIN...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS. THERE IS
ALSO A SMALL CHANCE SOME OF THESE STORMS COULD BECOME SEVERE.
CURRENT POP REGIME LOOKS GOOD WITH LOW CHC POPS NORTH TO HIGH CHC
POPS IN THE SOUTH FOR THE AFTERNOON...THEN TAPERING OFF TO SLIGHT
CHC LATE.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
GIVEN PROXIMITY OF THE FRONTAL BOUNDARY TO THE FORECAST AREA
MON...WILL CARRY SLGT CHC/LOW CHC POPS SOUTH OF THE SAV
RIVER...WITH A DRY FORECAST NORTH OF THE SAV RIVER. HIGH PRESSURE
BECOMES BETTER ESTABLISHED MON NIGHT...SO WILL KEEP THE FORECAST
RAIN FREE. HIGH PRESSURE CONTINUES TO SETTLE INTO THE CWA ON TUE
AND DON/T ANTICIPATE MUCH IN THE WAY OF SHWR/TSTM ACTIVITY IF ANY.
WILL KEEP THE FORECAST RAIN FREE ACROSS NORTHERN ZONES...AND LOWER
POPS INTO THE SLGT CHC RANGE ACROSS THE SOUTH.
TEMPERATURES TONIGHT THROUGH TUE NIGHT WILL BE QUITE PLEASANT FOR
EARLY JULY...RUNNING SEVERAL DEGREES BELOW CLIMATOLOGY.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN IN FIRM CONTROL OF THE SOUTHEAST CONUS
WED...THEN SLIDE EASTWARD INTO THE ATLANTIC ON THU...AS A FRONTAL
BOUNDARY BEGINS TO APPROACH FROM THE WEST. DEEP MOISTURE WILL BE ON
THE INCREASE THU THROUGH SAT...AS THE SLOW MOVING FRONTAL BOUNDARY
EDGES EVER CLOSER TO THE FORECAST AREA. RAIN CHANCES LOOK TO REMAIN
SLGT CHC OR LESS WED AND THU...THEN INCREASE INTO THE LOW CHC RANGE
FRI AND SAT AS DEEPER MOISTURE RETURNS TO THE AREA. TEMPERATURES ARE
EXPECTED TO RUN NEAR CLIMO WED...AND IF LATEST MODEL GUIDANCE IS
CORRECT...FUTURE SHIFTS WILL LIKELY NEED TO RAISE TEMPERATURES THU
THROUGH SAT TO SLIGHTLY ABOVE NORMAL LEVELS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE SEA BREEZE IS STRUGGLING TO MOVE INLAND WITH THE N-NE FLOW
THIS AFTERNOON. BEST CHC FOR TSTM DEVELOPMENT WILL BE ALONG AND
SOUTH OF THE SAV RIVER THIS EVENING. BRIEF MVFR CONDITIONS ARE
POSSIBLE BEFORE SUNSET...OTHERWISE VFR WILL PREVAIL.
EXTENDED AVIATION OUTLOOK...PERIODIC MVFR CONDITIONS POSSIBLE SUN
NIGHT INTO EARLY MON AS A FRONT MOVES S OF THE REGION. THEN...VFR
CONDITIONS MOST LIKELY TUE THROUGH THU.
&&
.MARINE...
THE COASTAL WATERS WILL BE UNDER A LIGHT EASTERLY FLOW THIS
AFTERNOON WITH WINDS A0B 10 KT. LATEST BUOY OBSERVES SEAS 3 TO 4
FEET ACROSS THE WATERS. DO NOT EXPECT A RISE IN SEAS UNTIL THE
OVERNIGHT AS THE GRADIENT BEGINS TO PINCH OVER THE WATERS WITH A
NORTHEASTERLY FLOW. WILL REASSESS ANY CAUTION OR ADVISORY CRITERIA
WITH THE AFTERNOON PACKAGE. OTHERWISE ONGOING FORECAST LOOKS GOOD.
RIP CURRENTS...ONGOING MODERATE RISK TODAY GIVEN RECENT REPORTS
AND NICE ONGOING SWELL WAVE THIS MORNING. RECENT PERIODS IN THE
9-10 SECOND RANGE. CONDITIONS APPEAR TO BE WORSE PRIOR TO MIDDAY
AS SWELLS FORECAST TO DIMINISH SOME THIS AFTN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
REV
Hazardous weather outlook, Jul 1, 3:38 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
438 AM EDT SUN JUL 1 2007
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
438 AM EDT SUN JUL 1 2007
...MODERATE RISK FOR RIP CURRENTS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
STRONG THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION
TODAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. THE
STORMS HAVE THE POTENTIAL TO BECOME STRONG AND POSSIBLY SEVERE.
THE MAIN HAZARDS FROM THE STORMS WILL BE FREQUENT LIGHTNING AND
HEAVY RAINFALL. DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL
WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS THAT DEVELOP.
RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS
ALONG SOME AREA BEACHES MONDAY THOUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ330-350-352-354-374-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
438 AM EDT SUN JUL 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 1:14 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN JUL 1 2007
SCZ047-048-051-011845-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
214 PM EDT SUN JUL 1 2007
...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY
THROUGH 245 PM EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH
HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MURAD TO OKATIE...OR ALONG A LINE
EXTENDING FROM RIDGELAND TO 7 MILES SOUTH OF RIDGELAND...MOVING EAST
AT 5 MPH.
AREAS IN AND AROUND BLUFFTON...GRAHAMVILLE...JASPER...OLD HOUSE...
PRITCHARD...PRITCHARDVILLE...SWITZERLAND AND BEAUFORT WILL BE
IMPACTED THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG
COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
33
Special weather statement, Jul 1, 1:31 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SUN JUL 1 2007
GAZ087-011915-
JENKINS-
231 PM EDT SUN JUL 1 2007
...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 315 PM
EDT...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR MILLEN...MOVING SOUTH
AT 5 MPH.
AREAS IN AND AROUND BUTTS...EMMALANE...MILLEN...PERKINS AND SCARBORO
WILL BE IMPACTED THROUGH 315 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 1, 1:45 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT SUN JUL 1 2007
SCZ047-048-051-011930-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
245 PM EDT SUN JUL 1 2007
...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY
THROUGH 330 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DALE TO JASPER...OR ALONG A LINE EXTENDING FROM 6
MILES NORTH OF BEAUFORT TO 12 MILES NORTHWEST OF HILTON HEAD
ISLAND...MOVING SOUTHEAST AT 5 MPH.
AREAS IN AND AROUND BLUFFTON...DALE...FOLLY FIELD...GRAHAMVILLE...
HARDEEVILLE...HILTON HEAD ISLAND...JASPER...OLD HOUSE...PARRIS
ISLAND...PORT ROYAL...PRITCHARD...PRITCHARDVILLE AND BEAUFORT WILL BE
IMPACTED THROUGH 330 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
33
Thunderstorm Wind, Jenkins
- When
- July 1, 1:46 PM EST
- Where
- Jenkins County, 0.69 mi N of Millen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 32.810, -81.930
One 8-inch diameter tree and a few large tree limbs reported down.
Hail, Chatham
- When
- July 1, 2:55 PM EST
- Where
- Chatham County, 2.24 mi SE of Wilshire
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.930, -81.050
Hail, Effingham
- When
- July 1, 4:03 PM EST
- Where
- Effingham County, 0.58 mi W of Shawnee
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.480, -81.410
Thunderstorm Wind, Bulloch
- When
- July 1, 4:20 PM EST
- Where
- Bulloch County, 3 mi SSE of Hubert
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.260, -81.460
Large tree limbs down on Eldora Road between along the Olney and Bryan county line.
Thunderstorm Wind, Long
- When
- July 1, 4:25 PM EST
- Where
- Long County, 4.96 mi NW of Aimar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.820, -81.740
Several large tree limbs were reported down.
Hail, Bryan
- When
- July 1, 4:29 PM EST
- Where
- Bryan County, 2.38 mi NNW of Reka
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.160, -81.700
Thunderstorm Wind, Effingham
- When
- July 1, 4:40 PM EST
- Where
- Effingham County, 1.5 mi NNW of Marlow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.290, -81.390
Tree limbs that were 4-inches in diameter fell on a roadway.
Hail, Bryan
- When
- July 1, 4:45 PM EST
- Where
- Bryan County, 3.46 mi N of Pembroke
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.180, -81.620
Hail, Bulloch
- When
- July 1, 4:50 PM EST
- Where
- Bulloch County, 4.08 mi ESE of Esla
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.190, -81.620
Thunderstorm Wind, Bryan
- When
- July 1, 5:01 PM EST
- Where
- Bryan County, 2.16 mi NNE of Pembroke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.160, -81.610
Two-inch diameter limbs were reported down.
Hail, Bryan
- When
- July 1, 5:08 PM EST
- Where
- Bryan County, 3 mi NNE of Reka
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.170, -81.660
Thunderstorm Wind, Evans
- When
- July 1, 5:08 PM EST
- Where
- Evans County, 1.38 mi N of Daisy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.170, -81.830
A residence along Edgar Hodges Road reported large tree limbs down.
Thunderstorm Wind, Candler
- When
- July 1, 5:45 PM EST
- Where
- Candler County, 2.83 mi SSW of Metter Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.330, -82.090
Trees were reported down on Piney Grove Church Road off of Highway 121 South.
Thunderstorm Wind, Tattnall
- When
- July 1, 5:47 PM EST
- Where
- Tattnall County, 2.77 mi N of Altamaha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 32.010, -82.200
A small tree was reported down along Highway 147.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43431, 43424, 43425, 43432, 43433, 43453, 43438, 43428, 43429, 43445, 43430, 43446, 43447, 43448.